Together we will beat cancer

Donate

Breast cancer - terrible taste in mouth stopping me eating

14 May 2019 05:20

My mum (78yrs old) had a lumpectomy 5 months ago, followed by radiotherapy and is now on Tamoxifen. She has a terrible taste in her mouth and most food is horrible. She is losing weight and starting to get very fed up of feeling like this. She believes that it is the tamoxifen and wants to stop taking it - so that she can feel normal and start eating again. She is starting to get depressed about all of this. She is a positive lady and wants to get on with her life, but the "taste" issue is dragging her down

Breast cancer - terrible taste in mouth stopping me eating

15 May 2019 15:16 in response to carol259

Hello Carol and thanks for your post

I'm sorry to learn about your mum. This must be a difficult time for her.

I wasn't sure if your mum is taking any other medications.There are side effects associated with taking tamoxifen and you can read about them by clicking  here. As you will see taste changes is not listed as one of them.However,people can be unique in the side effects they experience.

The majority of side effects do settle down over time. But if this doesn't, probably the best thing for her to do is to speak to her specialist team about this. If your mum has a breast care nurse involved in her care then she may find it helpful to discuss this with them.  

I hope this helps. Give us a ring if you want to talk anything over.The number to call is Freephone 0808 800 4040 and the lines are open from 9am till 5pm Monday to Friday.

Kind regards,

Celene